Semiparametric inference for the scale-mixture of normal partial linear regression model with censored data

Mehrdad Naderi, Elham Mirfarah*, Matthew Bernhardt, Ding-Geng Chen

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


In the censored data exploration, the classical linear regression model which assumes normally distributed random errors is perhaps one of the commonly used frameworks. However, practical studies have often criticized the classical linear regression model because of its sensitivity to departure from the normality and partial nonlinearity. This paper proposes to solve these potential issues simultaneously in the context of the partial linear regression model by assuming that the random errors follow a scale-mixture of normal (SMN) family of distributions. The postulated method allows us to model data with great flexibility, accommodating heavy tails and outliers. By implementing the B-spline approximation and using the convenient hierarchical representation of the SMN distributions, a computationally analytical EM-type algorithm is developed for obtaining maximum likelihood (ML) parameter estimates. Various simulation studies are conducted to investigate the finite sample properties, as well as the robustness of the model in dealing with the heavy tails distributed datasets. Real-world data examples are finally analyzed for illustrating the usefulness of the proposed methodology.
Original languageEnglish
Pages (from-to)3022-3043
Number of pages22
JournalJournal of Applied Statistics
Issue number12
Early online date25 May 2021
Publication statusPublished - 1 Dec 2022


  • B-spline
  • EM-type algorithm
  • Interval-censored data
  • Scale-mixture of normal family of distributions
  • Semiparametric modeling


Dive into the research topics of 'Semiparametric inference for the scale-mixture of normal partial linear regression model with censored data'. Together they form a unique fingerprint.

Cite this